I have seen posts about diabetic weight loss and weight gain but never one that concerns extreme cases of both. I am a type 1 diabetic on an insulin pump. I have had diabetes since my late teens. I am 45 now. I also now have some complications from the diabetes one of which is gastroparesis of the stomach. I have fought my weight all my life and in the last few years my weight has started fluctuating wildly. I will weigh around 160 lbs. one month and a few months later I may weight as much as 250 lbs. (my current weight) and then the cycle repeats back and forth all the time.This is VERY frustrating as my clothes never seem to fit and when I gain weight I look and feel miserable. I do not know how to control this and I would really appreciate any advice, etc.
Aside dietary intake/ blood sugar levels and physical exercise there are other few factors that could influence the body weight such as stress, hormonal/ endocrine issues, metabolic causes etc. If you are aiming at losing weight, it is important to calculate your current BMI and the target BMI. The target BMI should be in a healthy range. Aside indulging in moderate amounts of physical exercise it is also essential to maintain a healthy diet plan. A healthy diet should consist of adequate amounts of calories with carbohydrates, proteins, fat and plenty of fruits and vegetables to supply vitamins and minerals. Skipping any of the food components is not considered healthy. Also when aiming at losing weight the protein intake may be slightly increased and the carbohydrate intake slightly lowered. The calorie requirement should also be adjusted for ones physical activities as well. Lower than adequate calorie intake can also cause weight gain, due to the stress hormones kicking in. Start with a healthy breakfast, moderate lunch and light dinner. Also keep a track of calorie intake and your work out. With gradual consistent efforts, you should be able to lose weight as desired in a healthy way. If the above mentioned changes do not seem to help over a few months. I would suggest consulting a doctor to rule out secondary issues such as hormonal imbalance and for appropriate management.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.